# SDR 2008FA0000437

- Difficulty date: June 18, 2008
- Submitted: July 16, 2008
- Operation: General aviation
- Aircraft: N362MC
- Make and model: Beech C90
- Aircraft serial: LJ760
- Engine: Pwa PT6A21
- System (JASC): 2211 · Autopilot Computer
- Part: Trim Switch
- Part number: 31B641
- Condition: Failed
- Location: Control Wheel
- Component: Computer
- Component part number: ID7570004206
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER INSTALLATION OF NEW MFG AUTOPILOT SYS, AUTOPILOT COMPUTER TRIM CIRCUITRY FAILED ON INITIAL CHECK OUT. COMPUTER WAS RETURNED TO MFG AND REINSTALLED AFTER REPAIR.  TRIM CIRCUITRY FAILED AGAIN AND RETURNED TO MFG. MFG TECH SUPPORT ADVISED REPLACEMENT OF SUSPECTED BAD TRIM SWITCH ASSY AT THIS TIME AS CAUSE OF REPEATED FAILURE. SWITCHES IN ASSY FAILED ALLOWING BOTH UP & DOWN COMMANDS AT THE SAME TIME. TRIM SWITCH ASSY PROVIDED BY MFG, WAS REPLACED & COMPUTER REPAIRED & REINSTALLED.  TRIM CIRCUITRY FAILED AGAIN AFTER 3 HOURS OF FLT.  COMPUTER REPAIRED & REINSTALLED. TRIM CIRCUITRY FAILED ON INITIAL CHECKOUT.  COMPUTER REMOVED FOR REPAIR & TRIM SWITCH CONFIRMED TO BE CAUSING FAILURE AGAIN. TRIM UP SWITCH STUCK IN THE ASSY, WHICH CAUSES TRIM CIRCUITRY IN AUTOPILOT COMPUTER TO FAIL IF TRIM DOWN IS MANUALLY SELECTED.  TRIM SWITCH OR COMPUTER SHOULD BE MODIFIED TO PREVENT SIMULTANEOUS ACTIVATION OF BOTH UP AND DOWN SWITCHES.  (K)
